MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061001
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "misdrillings occured.The surgery was successfully completed by performing freehand locking.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device is not functional as required anymore.The device inspection revealed the following: the targeting arm was returned for evaluation.The visual inspection of the nail adapter interface has shown that the surface is strongly worn, which indicates that the device was often and intense used.The glass-fiber reinforced part of the targeting arm is in a good condition with just slight wear marks, the markings are good readable.A functional test was conducted, but after the nail adapter was attached to the targeting arm it was directly noticed that the adapter is slightly movable at the end.The movement was caused by some play between the metal locking mechanism and the glass-fiber reinforced part at the targeting arm.The detected movement of the nail adapter has clearly an influence on the aiming accuracy of the system and the complaint can therefore be rated as confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The event was caused by a combination between high torsional loads during use and wear over the years at this in the year 2012 manufactured device.In general following statements of the instructions for use can be pointed out in relation to this complaint: ¿ before every operation, ensure that all devices to be used during the operation function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure." if more information is provided, the case will be reassessed.

Brand Name
TARGETING ARM TNS T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18357375
Report Number0009610622-2023-00458
Device Sequence Number17841146
Product Code LXH
UDI-Device Identifier04546540196521
UDI-Public04546540196521
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061001
Device Lot NumberKHI114669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown